Missouri, 2023Damaging Winds in Missouri, July 6, 2023
July 6, 2023 · NWS MEG · 2 events in 1 county or zone
A mesoscale convective vortex moved through weak west-northwest flow aloft over the Lower Mississippi Valley and triggered a round of showers and thunderstorms across northeast Arkansas and the Missouri Bootheel during the evening hours of July 6, 2023. There were a few damaging wind reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective vortex moved through weak west-northwest flow aloft over the Lower Mississippi Valley and triggered a round of showers and thunderstorms across northeast Arkansas and the Missouri Bootheel during the evening hours of July 6, 2023. There were a few damaging wind reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 6, 5:44 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 6, 5:44 PM CST, 2 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
644 PM CDT Thu Jul 6 2023
...New AVIATION...
.SYNOPSIS...
Issued at 159 PM CDT Thu Jul 6 2023
Showers and thunderstorms will be possible each day this weekend
into next week. A cold front will linger across the Mid-South for
the next several days with a chance of up to 3 inches of rain by
early next week. Temperatures will begin to increase by midweek as
the aforementioned front finally exits the region.
&&
.DISCUSSION...
(This evening through next Wednesday)
Issued at 159 PM CDT Thu Jul 6 2023
Current radar trends show showers building near the Tennessee
River. Storms remain subsevere with small hail and gusty winds
possible. An MCS will begin to approach this evening, but will
dissipate as it pushes through. Lows tonight will generally be in
the mid 70s.
A frontal boundary will push into the Mid-South from the north
later tonight, then generally stall for the next few days. This
will bring showers and thunderstorms to the area this weekend.
Expect more widespread rain chances starting late Saturday
afternoon with PWATs nearing 2 inches. Instability will increase
this weekend with MUCAPE values around 4000 j/kg by Saturday
afternoon. Shear will remain minimal so the risk of tornado
development is low. Temperatures this weekend will be in the mid
80s with lows in the mid to low 70s.
The stalled front will park over the Mid-South through next week
continuing to bring rain chances to the area each day. Again,
most days the hazards will be gusty winds and hail. Rainfall
totals are expected to reach 3 inches by the end of next week.
Highs will be in the mid to upper 80s Monday, and in the low 90s
through the rest of the period, when the front lifts back to the
north as a warm front by midweek. Low temperatures will be in the
70s through the period.
&&
.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Thu Jul 6 2023
TSRA coverage and timing remain the primary aviation weather
concern. Lower atmosphere around MEM was capped to surface-based
TSRA this afternoon and should remain so through the evening.
However, a subtle shortwave disturbance that was aiding TSRA over
AR this afternoon will lift east overnight, with SHRA and isolated
TSRA rooted in a slightly unstable elevated layer. CAM consensus
tracks the greatest TS potential down the delta, southwest of MEM,
prior to the overnight outbound push. Midlevel thickness gradient
suggests SHRA/TSRA moving SSE into north MS by sunrise.
Another round of scattered TSRA expected late Friday afternoon and
evening. In the northwest flow pattern, multiple TSRA episodes
appear possible late Friday night, beyond the TAF period.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...SWB
AVIATION...PWB
In the hours before
Special weather statement, Jul 6, 6:07 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
707 PM CDT Thu Jul 6 2023
ARZ058-MSZ010-070030-
Phillips AR-Coahoma MS-
707 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southwestern
Phillips and west central Coahoma Counties through 730 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crumrod, or 7 miles southeast of White River National Wildlife
Refuge. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White River National Wildlife Refuge, Crumrod, Mellwood, Mosby Spur,
Ferguson, Catron, Ratio, Lundell and Hillhouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3413 9111 3413 9110 3414 9109 3414 9108
3415 9109 3416 9108 3419 9109 3420 9109
3420 9108 3422 9106 3425 9108 3425 9107
3426 9107 3433 9094 3412 9077 3412 9112
TIME...MOT...LOC 0006Z 244DEG 2KT 3414 9095
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Jul 6, 7:17 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
817 PM CDT Thu Jul 6 2023
ARZ009-070145-
Clay AR-
817 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of northwestern Clay
County through 845 PM CDT...
At 817 PM CDT, Doppler radar was tracking a strong thunderstorm over
Datto, or 8 miles west of Corning. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
LAT...LON 3650 9059 3630 9056 3631 9075 3641 9075
3641 9077 3642 9077 3642 9076 3643 9078
3643 9077 3644 9078 3649 9077 3649 9078
3650 9078
TIME...MOT...LOC 0117Z 262DEG 4KT 3642 9075
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PWBThunderstorm Wind, Dunklin
- When
- July 6, 8:40 PM CST to 8:45 PM CST
- Where
- Dunklin County, 0.61 mi ENE of Senath
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.134, -90.160
A large tree was knocked down on power lines in Senath.
Thunderstorm Wind, Dunklin
- When
- July 6, 9:05 PM CST to 9:10 PM CST
- Where
- Dunklin County, 2.47 mi ESE of Bucoda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 36.090, -90.177
A tree and power lines were knocked down near the intersection of Highway C and Highway N in the Europa community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 6 to 10, 202326 deaths · 19 events
- Heat in Florida, July 6, 20231 death · 1 event
- Damaging Winds in Virginia, July 6, 2023$108,000 · 61 kt wind · 3 events
- Flash Flooding and Damaging Winds in Arkansas, July 6 to 7, 2023$40,000 · 5 events
- Damaging Winds in Pennsylvania, July 6, 2023$38,000 · 52 kt wind · 6 events
- Damaging Winds in Pennsylvania, July 6, 2023$20,000 · 50 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 6 to 10, 202316 events
- Heat in New York, July 6, 202315 events
- Tornadoes and Hail in Colorado, July 6, 20234 in hail · 10 events
- Heat in Maine, July 6, 20239 events
- Hail and Damaging Winds in Wyoming, July 6, 20232 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, July 6, 20236 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120902, 1120903.